MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION SYNCLARA COUGH SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

BAXTER HEALTHCARE CORPORATION SYNCLARA COUGH SYSTEM; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M08575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a pediatric patient desaturated during use with a synclara cough system.The patient¿s parental caregiver received the synclara device and used it three times.Each time the patient¿s ¿oxygen saturation dropped significantly.¿ the patient¿s spo2 dropped the first time to 20%, the second time was 36% and the third time was 28% during synclara therapy.During each event, the patient ¿turned very purple within seconds of starting therapy.¿ additionally, per the patient¿s caregiver, the patient is ¿going through all 15 cycles without pausing.¿ once the mask was removed, ¿the patient recovered rather quickly back to their baseline spo2 of 97-98% on room air.¿ although the patient did not require medical intervention, the event is considered temporarily life-threatening due to the significant drop in oxygen saturation coupled with cyanosis (indicating deoxygenated hemoglobin).The device instructions for use state: ¿during the pause stage, have the patient breathe normally.Do the number of therapy cycles (inhale-exhale-pause) as recommended by the physician or by the patient group: (for children¿3-5 cycles)¿.The cause of the event is likely multifactorial and related to the patient¿s complex medical history and therapy intolerance related to use error (caregiver performing too many cycles without pausing, as outlined in the device ifu).Clinical support advised to do 3 cycles with the patient, then pause the device to allow the patient time to rest and recover before doing next set of 3 breaths.Clinical support will have a trainer visit the home to retrain on the device with pauses in therapy.Also, the trainer is to evaluate settings for patient tolerance and efficacy.A request for the trainer to review the error log and educate on error codes and evaluate device function.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
Additional information: h6 and h11.H11: a device history review revealed no issues that could have caused or contributed to the reported issue.The device was not received for evaluation; therefore, a device analysis could not be completed.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
SYNCLARA COUGH SYSTEM
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM SINGAPORE
1 yishun avenue 7
singapore, north east 76892 3
SN   768923
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key23004232
Report Number3008145987-2025-00011
Device Sequence Number9519048
Product Code NHJ
UDI-Device Identifier00887761984554
UDI-Public(01)00887761984554(11)990204
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM08575
Device Catalogue NumberM08575
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer01/25/2026
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.
Outcome Attributed to Adverse Event Life Threatening;
Patient Age14 YR
Patient SexFemale